Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 57, NWS Caribou, ME

September 18, 2021

NWS Caribou, ME issued this small craft advisory at Sep 18, 2021, 3:03 AM EDT. It took effect at Sep 19, 2021, 12:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2021, 3:03 AM EDT (07:03 UTC)
In effect from
Sep 19, 2021, 12:00 AM EDT
Expired
Sep 19, 2021, 2:37 PM EDT
In force
15 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

035 
WHUS71 KCAR 180703
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
303 AM EDT Sat Sep 18 2021

ANZ050-051-181515-
/O.NEW.KCAR.SC.Y.0057.210919T0400Z-210919T2000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
303 AM EDT Sat Sep 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
EDT SUNDAY...

* WHAT...Seas 4 to 6 ft expected, mainly in long period swell. 

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From midnight tonight to 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
9 follow-up statements
743 
WHUS71 KCAR 181009
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
609 AM EDT Sat Sep 18 2021

ANZ050-051-181815-
/O.CON.KCAR.SC.Y.0057.210919T0400Z-210919T2000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
609 AM EDT Sat Sep 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EDT SUNDAY...

* WHAT...Seas 4 to 6 ft expected, mostly in long period swell. 

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From midnight tonight to 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
928 
WHUS71 KCAR 181628
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1228 PM EDT Sat Sep 18 2021

ANZ050-051-190600-
/O.CON.KCAR.SC.Y.0057.210919T0400Z-210919T2000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1228 PM EDT Sat Sep 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EDT SUNDAY...

* WHAT...Seas 4 to 6 ft expected, mostly in long period swell.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From midnight tonight to 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
564 
WHUS71 KCAR 181858
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
258 PM EDT Sat Sep 18 2021

ANZ050-051-190800-
/O.CON.KCAR.SC.Y.0057.210919T0400Z-210919T2000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
258 PM EDT Sat Sep 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EDT SUNDAY...

* WHAT...Seas 4 to 6 ft expected, mostly in long period swell.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From midnight tonight to 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
086 
WHUS71 KCAR 182351
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
751 PM EDT Sat Sep 18 2021

ANZ050-051-191200-
/O.CON.KCAR.SC.Y.0057.210919T0400Z-210919T2000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
751 PM EDT Sat Sep 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 PM EDT SUNDAY...

* WHAT...N winds 10 to 15 kt with gusts up to 25 kt. Seas 4 to 6 
  ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From midnight tonight to 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

VJN
081 
WHUS71 KCAR 190402
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1202 AM EDT Sun Sep 19 2021

ANZ050-051-191215-
/O.CON.KCAR.SC.Y.0057.000000T0000Z-210919T2000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1202 AM EDT Sun Sep 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY...

* WHAT...Seas 4 to 6 ft expected, mostly in long period swell.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
834 
WHUS71 KCAR 190713
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
313 AM EDT Sun Sep 19 2021

ANZ050-051-191515-
/O.CON.KCAR.SC.Y.0057.000000T0000Z-210919T2000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
313 AM EDT Sun Sep 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Seas 4 to 6 ft expected, mostly in long period swell.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
349 
WHUS71 KCAR 191006
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
606 AM EDT Sun Sep 19 2021

ANZ050-051-191815-
/O.CON.KCAR.SC.Y.0057.000000T0000Z-210919T2000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
606 AM EDT Sun Sep 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Seas around 6 ft, mostly in long period swell.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 4 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
448 
WHUS71 KCAR 191402
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1002 AM EDT Sun Sep 19 2021

ANZ050-051-192000-
/O.CON.KCAR.SC.Y.0057.000000T0000Z-210919T2000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1002 AM EDT Sun Sep 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Seas 4 to 6 ft, mostly in long period swell.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
453 
WHUS71 KCAR 191837
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
237 PM EDT Sun Sep 19 2021

ANZ050-051-191945-
/O.CAN.KCAR.SC.Y.0057.000000T0000Z-210919T2000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
237 PM EDT Sun Sep 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Long period swells are falling below 5 feet and will continue to 
subside through the next several hours. 

$$

Sinko

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 18, 12:10 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 18, 12:10 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1210 AM EDT Sat Sep 18 2021

.SYNOPSIS...
A cold front will cross the region Saturday, then exit across
the Gulf of Maine Saturday night. High pressure will cross the
region Sunday through Tuesday, then begin to exit across the
Maritimes Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
12:10 AM Update: Issued a dense fog advisory for coastal Hancock
and coastal Washington County. Otherwise, only minor tweaks for
the remainder of tonight based on the current and expected
conditions.

Prev Disc: A beautiful late astronomical summer eve across the
FA with clouds increasing across southern locations. High
pressure over the North Atlantic combined with an advancing
tropical system off the Mid-Atlantic coast will funnel moisture
northward tonight. At the same time a cold front will be
tracking through Quebec with a 500mb vort max. This will result
in an area of fog, low stratus and drizzle to push inland across
Downeast locations around sunset tonight and will advance
northward. Expecting low visibilities tonight across the
southern half of the FA. An area of showers will develop tonight
across Quebec and track into the North Woods before sunset well
ahead of the cold front back to the west. Expect those showers
to generally be north of a line from Moosehead to Baxter to
Houlton. Given the moist southerly flow tonight with thick
clouds expecting lows to generally be in the upper 50s to low
60s but cannot rule out a couple cooler spots in the far North
Woods where clouds increase last.

Tomorrow will feature a slow mix out and lift of the low clouds,
drizzle and fog but expecting some sunny breaks by late morning.
Weak shortwave combined with a cold front tracking into the
North Woods by this time will kick off some showers. Modeled
soundings are suggesting enough sunny breaks to develop some
instability by afternoon with CAPE generally less than 1000j/kg.
A few models suggesting up to 1500j/kg but not expecting a ton
of instability. The cold front timing is looking a little
quicker than previous forecasts based on trends in hi-res
guidance and the 12z global models. By 2pm showers will be
likely with a chance of thunderstorms stretching from PQI to
Ashland to the Allagash Wilderness Waterway. Modeled soundings
showing decent Sfc-3km lapse rates in the 7-7.5C/km range with
weak shear noted by 25-30kts EBWD and 15-20kt Sfc-3km shear. It
is possible we could see a rouge stronger storm or two but not
expecting anything severe. A rouge storm or two could produce
some gusty winds to 40mph or some pea sized hail but once again
this will be the rarity tomorrow. Prior to cold front passage
expect highs to be in the low 70s north with mid 70s around the
Bangor area with the most daytime heating. It will be in the low
to mid 60s at the coast with clouds and cool winds off the
water.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
The cold front will cross Downeast areas early Saturday night,
then exit across the Gulf of Maine overnight while high pressure
builds across the region. Will have mostly cloudy skies along
with a chance of showers/thunderstorms in advance of the cold
front Downeast early Saturday night, with decreasing clouds in
the wake of the front. Expect partly cloudy/mostly clear skies
across northern areas Saturday night. High pressure then builds
across the region Sunday through Monday with mostly clear skies.
Favorable radiational cooling conditions could allow for frost
across some northern areas later Sunday night, particularly
across northwest areas. Near normal level temperatures are
expected Sunday. Near normal, to slightly above normal, level
temperatures are expected Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
High pressure will remain across the region Monday night through
Tuesday with mostly clear skies. High pressure will begin to exit
across the Maritimes Wednesday, while a cold/occluded front
approaches New England from the west. However, uncertainty
regarding the timing of the cold/occluded front and evolution of
the upper pattern exists later Wednesday into Friday.
Precipitation chances later Wednesday into Friday will be
dependent on the eventual timing of the front and development of
the upper pattern. Above normal level temperatures are expected
Tuesday/Wednesday. Temperatures Thursday/Friday will be
dependent on the eventual timing of the cold/occluded front.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM:
Southern Sites: IFR/LIFR overnight with low cigs, FG and DZ. S
winds less than 5kts. LIFR/IFR cigs/vsby will improve to MVFR by
late morning. MVFR improving to VFR with a chance of showers
and thunderstorms in the afternoon especially at BGR. S-SW winds
5-10kts shifting NW by sunset.

Northern Sites: VFR becoming MVFR/IFR late tonight with low
cigs, FG and perhaps DZ. Southerly winds relaxing to 5-10kts.
MVFR/IFR improves to MVFR/VFR in the afternoon with a chance of
showers and thunderstorms. SW winds 5-10kts becoming NW in the
afternoon behind the frontal passage. All sites become VFR by
late afternoon.

SHORT TERM:
Saturday night...VFR north. Variable conditions with a chance of
showers/thunderstorms Downeast during the evening, then VFR.
North/northwest winds 5 to 10 knots north. Variable winds 5 to 10
knots, becoming north/northwest Downeast.

Sunday...VFR. North/northwest winds 10 to 15 knots with gusts up to
around 20 knots.

Sunday night...Variable conditions with any patchy fog. Otherwise,
VFR. Light winds.

Monday through Tuesday night...VFR. Variable winds 5 to 10 knots
becoming south Monday. South winds 5 to 10 knots Monday night. South
winds 10 to 15 knots Tuesday/Tuesday night.

Wednesday...VFR. South winds 10 to 15 knots with gusts up to 20
knots.

&&

.MARINE...
NEAR TERM: Winds/seas remain below SCA through the period. Areas
of fog tonight with drizzle or isolated showers will reduce
visibility below 1nm. Patchy fog continues tomorrow with a
chance of showers reducing visibility to between 1 and 3nm. A
tropical system will be tracking well south of the waters Sat
night and 9-10sec swells of 4 to 5 feet will be arriving by
sunset over the outer waters.

SHORT TERM: Winds/seas below small craft advisory levels
early Saturday night. Small craft advisory conditions possible
later Saturday night into Sunday. Conditions below small craft
advisory levels Sunday night through Monday. A chance of showers
and areas of fog Saturday night.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Dense Fog Advisory until 9 AM EDT this morning for MEZ029-030.
MARINE...None.

&&

Near Term...CB/VJN
Short Term...Norcross
Long Term...Norcross
Aviation...CB/VJN/Norcross
Marine...CB/VJN/Norcross
Hazardous weather outlook, Sep 18, 12:08 AM EDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1208 AM EDT Sat Sep 18 2021

MEZ001>006-010-011-015>017-031-032-190415-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
1208 AM EDT Sat Sep 18 2021

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-190415-
Coastal Hancock-Coastal Washington-
1208 AM EDT Sat Sep 18 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-190415-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1208 AM EDT Sat Sep 18 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 12:07 AM EDTDense Fog AdvisoryCARHancock, Washington9 hr
Sep 18, 11:14 AM EDTSpecial Weather StatementCARAroostook46 min
Sep 18, 1:31 PM EDTSpecial Weather StatementCARPiscataquis44 min
Sep 18, 2:15 PM EDTSpecial Weather StatementCARPenobscot45 min

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.